MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the tip of gwa.014 involved broke off in a very heavy calcified area of the posterior tibial artery.The wire was being used through a finecross m3.When pushed multiple times into the calcified segment, the wire tip broke.The case was completed as normal, and the piece of wire was not removed as it was not causing any issues with the patient.The patient condition was not affected.The procedure outcome was not affected.The event occurred intra-operative.There was no medical or surgical intervention required.Additional information was received on 08 dec 2022: the case was a cli case for a non-healing wound on the patient's heel.There was no blood loss.The patient was in stable condition and was not affected; however, the tip of the wire was left behind.
 
Additional Manufacturer Narrative
Initial reporter occupation: registered technician (rt).The actual device was not available; therefore, the actual device will not be returned for evaluation.Review of the manufacturing record and the shipping inspection record of the involved product code/lot# found no anomaly in them.Review of the complaint file found no similar event with the involved product code/lot# from other facilities.It is known from our past experience that the guidewire may get broken off when it has been subjected to one of the loads described below.In addition, as for the core wire, the state of the broken ends presents some regularity depending on the mechanism of the breakage.Repetitive bending load at a 90-degree angle.The broken ends are not deformed in a tapered shape and dimple pattern (hole-shaped pattern) is observed on the broken surface.Continuous one-way torque load to a bent wire.The broken ends are not deformed in a tapered shape and radial pattern is observed on the broken surface.One-way pulling load.The broken ends become tapered.Pulling load to a loop-shaped wire.The broken ends become tapered and curved.No anomaly was observed in the manufacturing record and shipping inspection record.It was considered that the breakage of the actual sample occurred by one of the mechanisms described in the investigation; however, the definite cause of occurrence could not be determined since the actual sample was not returned and the analysis of it could not be performed.Ashitaka factory assures the quality of this product by performing the following inspections and work.The outer diameter of this product is controlled.Before the packaging process, 100% visual inspection is performed.The following warning is included in the instructions for use (ifu) of this product: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16070952
Report Number9681834-2022-00266
Device Sequence Number6234028
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public04987350717924
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue NumberGA1430
Device Lot Number220914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American